MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date of event is unknown best estimate is between (b)(6) 2015(implant date)- (b)(6) 2019 (explant date).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zmb00 22.0 diopter intraocular lens (iol) was implanted on (b)(6) 2015.It was later explanted on (b)(6) 2019, because the patient was unable to accommodate the multifocal lens.There was a vitrectomy required and the incision was enlarged.The replacement was a non-jjsv lens.Patient outcome was noted as fine.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that ''unable to accommodate multifocal lens'' was defined as patient reporting she had difficulty driving and reading due to blurred vision after cataract surgery.At her one day post op visit 1/22/2015, she complained of blurry vision 20/30.Patient doing well after explant, vision 20/25.Right eye.Date of event: (b)(6) 2015 device returned to manufacturer: no.Patient code: 2137- blurred/ blurry vision.Device evaluation: product testing could not be performed because the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing record records was evaluated and this revealed that the product was manufactured according to specification.A complaint history search was performed and revealed that no similar complaints were received for this production order number.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8589079
Report Number9614546-2019-00432
Device Sequence Number13912456
Product Code MFK
UDI-Device Identifier05050474535664
UDI-Public(01)05050474535664(17)180323
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/09/2019
10/25/2020
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/06/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005